Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 7, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 25, 2009, 2:29 PM MDT for Crowley County, Otero County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2009, 2:29 PM MDT (20:29 UTC)
- Expired
- May 25, 2009, 2:58 PM MDT
- In force
- 29 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Crowley County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 57 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 252029
SVRPUB
COC025-089-252200-
/O.NEW.KPUB.SV.W.0007.090525T2029Z-090525T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
229 PM MDT MON MAY 25 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CROWLEY COUNTY IN SOUTHEAST COLORADO...
EXTREME NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 400 PM MDT...
* AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EAST CENTRAL CROWLEY COUNTY...OR ABOUT 23 MILES NORTH OF LA
JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
EAST CENTRAL CROWLEY COUNTY AND EXTREME NORTHEASTERN OTERO
COUNTY...INCLUDING HIGHWAY 96 EAST OF SUGAR CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
&&
LAT...LON 3832 10348 3826 10348 3817 10358 3830 10373
3844 10359
TIME...MOT...LOC 2029Z 306DEG 19KT 3831 10356
$$3 follow-up statements
000
WWUS55 KPUB 252038
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT MON MAY 25 2009
COC025-089-252200-
/O.CON.KPUB.SV.W.0007.000000T0000Z-090525T2200Z/
OTERO CO-CROWLEY CO-
238 PM MDT MON MAY 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EAST CENTRAL CROWLEY AND EXTREME NORTHEASTERN OTERO COUNTIES...
AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED OVER EAST CENTRAL CROWLEY COUNTY...OR 21 MILES NORTH OF LA
JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME EAST
CENTRAL CROWLEY COUNTY AND EXTREME NORTHEASTERN OTERO
COUNTY...INCLUDING HIGHWAY 96 EAST OF SUGAR CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
&&
LAT...LON 3838 10354 3832 10349 3829 10348 3826 10348
3817 10358 3827 10369 3841 10357
TIME...MOT...LOC 2038Z 307DEG 17KT 3828 10353
$$000
WWUS55 KPUB 252048
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
248 PM MDT MON MAY 25 2009
COC025-089-252200-
/O.CON.KPUB.SV.W.0007.000000T0000Z-090525T2200Z/
OTERO CO-CROWLEY CO-
248 PM MDT MON MAY 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EAST CENTRAL CROWLEY AND EXTREME NORTHEASTERN OTERO COUNTIES...
AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED OVER EXTREME EAST CENTRAL CROWLEY COUNTY...OR 18 MILES NORTH
OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
&&
LAT...LON 3835 10351 3832 10349 3829 10349 3828 10348
3826 10348 3817 10358 3824 10366
TIME...MOT...LOC 2047Z 316DEG 9KT 3824 10352
$$000
WWUS55 KPUB 252058
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
258 PM MDT MON MAY 25 2009
COC025-089-252108-
/O.CAN.KPUB.SV.W.0007.000000T0000Z-090525T2200Z/
OTERO CO-CROWLEY CO-
258 PM MDT MON MAY 25 2009
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST
CENTRAL CROWLEY AND EXTREME NORTHEASTERN OTERO COUNTIES...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3835 10351 3832 10349 3829 10349 3828 10348
3826 10348 3817 10358 3824 10366
TIME...MOT...LOC 2058Z 316DEG 9KT 3822 10350
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:37 AM MDT, 9 hours 52 minutes earlier.
Area forecast discussion, May 25, 4:37 AM MDT, 9 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 437 AM MDT MON MAY 25 2009 .SHORT TERM... (TODAY AND TONIGHT) METEOROLOGICAL ISSUES THIS CYCLE ONCE AGAIN WILL BE PRECIPITATION COVERAGE AND INTENSITY AS WELL AS TEMPERATURES. CWFA CURRENTLY GRACED BY GENERALLY DECREASING SHOWER ACTIVITY...VARIABLE CLOUDINESS AND GENERALLY LIGHT WINDS MOST AREAS. MILD EARLY MORNING LATE MAY TEMPERATURES CONTINUE WITH 4 AM TEMPERATURES GENERALLY IN THE 50S FROM THE EAST SLOPES OF THE EASTERN MOUNTAINS/FOOTHILLS INTO THE SOUTHEASTERN COLORADO PLAINS WITH 30S AND 40S ELSEWHERE. RELATIVELY HEALTHY DEW POINTS FROM AROUND 50F TO THE UPPER 50S ALSO NOTED OVER EASTERN PORTIONS OF THE CWFA AT 4 AM THIS MORNING. LATEST COMPUTER PROJECTIONS...FORECAST MODEL SOUNDINGS AND REAL TIME DATA/SATELLITE TRENDS INDICATE THAT PRECIPITABLE WATER VALUES WILL BE ON A SLOW DECREASE DURING THE SHORT TERM...HOWEVER PRECIPITABLE WATER VALUES ARE PROJECTED TO REMAIN BETWEEN 125 AND 200 PERCENT OF LATE MAY AVERAGES OVER MANY AREAS. IN ADDITION...NORTHERLY SURGE MAKING ITS WAY ACROSS THE EASTERN PLAINS HAS TO POTENTIAL TO INCREASE PRECIPITATION POTENTIAL...ESPECIALLY IF THE 00Z/25TH GFS COMPUTER GUIDANCE IS ACCURATE(THE 06Z/25TH NAM12 IS MUCH MORE CONSERVATIVE WITH PRECIPITATION POTENTIAL). SO WILL ONCE AGAIN MENTION THE POTENTIAL FOR LOCALLY HEAVY RAINFALL IN GRIDS/ZONES FROM APPROXIMATELY 18Z TODAY TO AROUND 06Z TUESDAY. CONTEMPLATED HOISTING FLASH FLOOD WATCH FROM THIS AFTERNOON INTO TONIGHT OVER PORTIONS OF THE CWFA...HOWEVER DECIDED TO HOLD OFF FOR NOW...WFO PUEBLO WILL CONTINUE TO MONITOR LATEST TRENDS CLOSELY. ONCE AGAIN WITH PROJECTED LOCALIZED AFTERNOON/EVENING CAPES/LIS AND 0-6 KM BULK SHEARS NEARING 2500 J/KG/-5C AND 20 KTS RESPECTIVELY CAN NOT DISCOUNT THE POTENTIAL THAT A COUPLE OF SEVERE THUNDERSTORMS COULD ALSO BE NOTED...ALTHOUGH MAY BE TOUGH TO REALIZE WITH THE LOW 0-6KM BULK SHEAR VALUES AND RELATIVELY LIMITED SURFACE HEATING. SIMILAR TO THE PAST FEW DAYS...WILL PAINT GENERALLY ISOLATED TO NUMEROUS COVERAGE OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT...WITH HIGHEST COVERAGE AND MOST INTENSE ACTIVITY EXPECTED FROM THIS AFTERNOON INTO TONIGHT. ALSO WILL SHOW SOME PATCHY FOG DURING THE EARLY MORNING HOURS TODAY WITH ANOTHER ROUND OF PATCHY FOG ONCE AGAIN POSSIBLE TUESDAY MORNING. MAXIMUM TEMPERATURES THIS AFTERNOON SHOULD BE RATHER SIMILAR TO VALUES NOTED SATURDAY AND SUNDAY AFTERNOON(ALTHOUGH MAXIMUMS MAY BE NOTED EARLIER IN THE DAY...ESPECIALLY EASTERN PORTIONS DUE TO FRONT/INCREASING POP POTENTIAL) WHILE MINIMUM TEMPERATURES ON TUESDAY MORNING SHOULD RUN A CATEGORY OR SO COOLER THAN VALUES NOTED THIS MORNING. .LONG TERM... (TUESDAY THROUGH SUNDAY) QUITE A BIT COOLER TEMPERATURES EXPECTED FOR TUESDAY BEHIND THE COLD FRONT. SECONDARY REINFORCING SURGE WILL BE THROUGH MOST OF THE SE PLAINS EARLY TUES MORNING. COULD BE SOME SHOWERS ONGOING IN THE MORNING ACROSS MUCH OF THE AREA AS LOW LVL MOISTURE BANKS UP ACROSS THE EASTERN MTS...AND STILL ENOUGH MID/HIGH LVL MOISTURE WITH EMBEDDED WEAK SHORTWAVES ACROSS WRN AREAS. CHALLENGE FOR TUES AFTN WILL BE COVERAGE OF THUNDERSTORM REDEVELOPMENT. WITH UPPER TROF AXIS EAST OF THE AREA AND SUBSIDENCE BEHIND THIS FEATURE ACROSS THE EASTERN PLAINS...COMBINED WITH COOLER AND POTENTIALLY MORE STABLE AIRMASS ACROSS THE PLAINS...STILL THINK THAT EASTERN AREAS MAY HAVE A DIFFICULT TIME SEEING MUCH AFTERNOON THUNDERSTORM REDEVELOPMENT. HAVE DECREASED POPS ACROSS THE EASTERN AREAS. HOWEVER WITH UPSLOPE FLOW AND TROP PRESSURE FIELDS SHOWING SOME WEAK ENERGY MOVING INTO WRN AND SRN AREAS...SHOULD SEE THUNDERSTORMS REDEVELOP ACROSS THE MOUNTAINS AND RATON RIDGE BY AFTN. DEW POINTS DECREASE SOME ACROSS THE EASTERN PLAINS AS DRIER AIR ADVECTS IN FROM THE NORTH. HOWEVER...DEW POINTS STAY IN THE LOWER/MID 40S ALONG/WEST OF THE I-25 CORRIDOR WHICH RESULTS IN PRECIPITABLE WATERS RUNNING 150-200% OF NORMAL. THUS...HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY THREATS...ALONG WITH SOME SMALL HAIL ASSOCIATED WITH THE STRONGER STORMS. UPPER RIDGE TO THE WEST BEGINS TO TRANSLATE EASTWARD TOWARDS THE REGION FOR MID TO LATE WEEK. THIS LEADS TO A GRADUAL WARMING TREND. STILL ENOUGH MOISTURE TRAPPED WITHIN THE RIDGE TO KEEP SCATTERED THUNDERSTORMS IN THE FCST FOR THE MTS...BUT EASTERN PLAINS SHOULD SEE A DRYING TREND TOWARDS BY THURS AS SFC DEW POINTS DROP AND NORTHERLY STEERING FLOW ALOFT SHOULD KEEP ANY THUNDERSTORMS WHICH DO DEVELOP ACROSS THE MOUNTAINS FROM DRIFTING ONTO THE PLAINS. HAVE TRIMMED POPS OUT OF THE PLAINS FOR THURS. TEMPERATURES SHOULD CLIMB BACK INTO THE 80S ACROSS THE PLAINS BY FRI...EVEN WARMING TO NEAR 90 BY NEXT WEEKEND. HIGH COUNTRY TEMPS SHOULD CLIMB INTO THE 60S AND 70S WITH MID 40S AND 50S ABOVE 11KFT. SOME DIFFERENCES IN THE ECMWF AND GFS BEGIN TO APPEAR BY NEXT WEEKEND...AS GFS CUTS DOWN THE UPPER RIDGE AS NEXT TROF DROPS MOVES THROUGH SRN CANADA. ECMWF KEEPS MORE UPPER RIDGING OVER THE AREA. GIVEN THE UNCERTAINTIES...NO CHANGES MADE BEYOND FRI. IF ECMWF HOLDS TRUE...MAY NEED TO CONTINUE THE TREND OF INCREASING TEMPS...AND DECREASING POPS ACROSS THE PLAINS. -KT && .AVIATION... ALL THREE TAF SITES MAY EXPERIENCE MVFR TO BRIEFLY IFR VISIBILITIES AND CEILINGS DUE TO SOME LOW CLOUDS AND FOG THROUGH ABOUT 15Z TODAY WITH VFR CONDITIONS THEN RETURNING TO ALL THREE TAF SITES FOR THE REMAINDER OF TODAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...SOME CONTAINING LOCALLY HEAVY RAINFALL AND POSSIBLY HAIL...WILL HAVE THE POTENTIAL TO BRIEFLY REDUCE VISIBILITIES AND CEILINGS TO MVFR VALUES...ESPECIALLY DURING THE AFTERNOON HOURS OVER ALL THREE TAF SITES. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 77/31
Hazardous weather outlook, May 25, 10:38 AM MDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1038 AM MDT MON MAY 25 2009 COZ058>089-093>099-261645- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1038 AM MDT MON MAY 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM THE STORMS WILL BE HEAVY RAIN...WIND GUSTS TO AROUND 40 MPH AND LIGHTNING. SOME OF THE STRONGER STORMS MAY PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER...AND LOCALIZED FLOODING. ONE OR TWO STORMS COULD BECOME SEVERE...WITH HAIL AROUND 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO ON TUESDAY. THUNDERSTORMS WILL BE MOST NUMEROUS OVER AND NEAR THE MOUNTAINS. LOCALLY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS WITH THUNDERSTORMS...WITH THE POTENTIAL TO PRODUCE LOCALIZED FLASH FLOODING. HAIL UP TO 1/2 INCH IN DIAMETER...AND WIND GUSTS UP TO 40 MPH WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING FOR WEDNESDAY THROUGH SUNDAY...WITH THUNDERSTORMS REMAINING MOST NUMEROUS OVER THE MOUNTAINS. LOCALLY HEAVY RAINFALL...WIND GUSTS UP TO 40 MPH AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS WITH THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. 28/28
In the hours before
Local storm report, May 25, 8:30 AM MDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
830 AM MDT MON MAY 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD 1 W COLORADO SPRINGS 38.83N 104.84W
05/24/2009 EL PASO CO BROADCAST MEDIA
WATER UP TO THE WINDOWS OF A CAR AT S WALNUT ST AND W
CUCHARRAS ST
&&Special weather statement, May 25, 1:19 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 119 PM MDT MON MAY 25 2009 COZ086-089-093-251945- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 119 PM MDT MON MAY 25 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO AT 117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 20 MILES NORTH OF OLNEY SPRINGS...TO 7 MILES WEST OF FOWLER. THIS LINE OF STORMS WAS MOVING SOUTHEAST AROUND 10 MPH. LOCATIONS IMPACTED INCLUDE... OLNEY SPRINGS. FOWLER. CROWLEY. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, May 25, 2:04 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 204 PM MDT MON MAY 25 2009 COZ089-093-252045- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- 204 PM MDT MON MAY 25 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM 13 MILES NORTH OF ORDWAY...TO 7 MILES NORTHWEST OF ORDWAY. ANOTHER AREA OF STRONG THUNDERSTORMS EXTENDED FROM 5 NORTHWEST OF OLNEY SPRINGS...TO FOWLER...TO 7 MILES SOUTH OF FOWLER. THESE STORMS WERE MOVING SOUTHEAST AROUND 10 MPH. LOCATIONS IMPACTED INCLUDE... ORDWAY. FOWLER. OLNEY SPRINGS. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS IN ADDITION TO HEAVY RAIN. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:00 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 47 min |
| May 25, 4:56 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 94 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.